Alert archive / Michigan / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 12, NWS Gaylord, MI

May 30, 2006Cheboygan County, Otsego County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at May 30, 2006, 2:08 PM EDT for Cheboygan County, Otsego County, Michigan. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2006, 2:08 PM EDT (18:08 UTC)
Expired
May 30, 2006, 3:15 PM EDT
In force
67 min
Issued by
NWS Gaylord, MI
Area
Counties, with a storm outline in the text

Counties Cheboygan County, MI, Otsego County, MI

The radar

The NCL Michigan radar (KAPX), 44 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 6.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2006-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2006-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
1843 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 301808
SVRAPX
MIC031-137-301915-
/O.NEW.KAPX.SV.W.0012.060530T1808Z-060530T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
208 PM EDT TUE MAY 30 2006

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEBOYGAN COUNTY IN NORTHERN LOWER MICHIGAN
  OTSEGO COUNTY IN NORTHWEST LOWER MICHIGAN

* UNTIL 315 PM EDT

* AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  VANDERBILT...OR ABOUT 9 MILES NORTH OF GAYLORD...MOVING NORTHEAST
  AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PICKEREL LAKE AROUND 215 PM EDT...
  WOLVERINE AROUND 220 PM EDT...
  6 MILES SOUTHEAST OF INTERSTATE 75 MILE MARKER 305 AROUND 225 PM
  EDT...
  TOWER AROUND 240 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4542 8472 4505 8474 4513 8439 4539 8424

$$
2 follow-up statements
000 
WWUS34 KAPX 301825
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
224 PM EDT TUE MAY 30 2006

MIC031-137-301915-
/O.CON.KAPX.SV.W.0012.000000T0000Z-060530T1915Z/
CHEBOYGAN MI-OTSEGO MI-
224 PM EDT TUE MAY 30 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM EDT FOR
OTSEGO AND CHEBOYGAN COUNTIES...

AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR PICKEREL LAKE...OR ABOUT 14 MILES NORTHEAST OF GAYLORD...MOVING
NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TOWER AROUND 250 PM EDT...

AT 205 PM...AN AMATEUR RADIO OPERATOR REPORTED ONE INCH DIAMETER 
HAIL IN VANDERBILT. 

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4544 8472 4510 8472 4513 8439 4546 8423

$$
000 
WWUS34 KAPX 301843
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
242 PM EDT TUE MAY 30 2006

MIC137-301852-
/O.CAN.KAPX.SV.W.0012.000000T0000Z-060530T1915Z/
OTSEGO MI-
242 PM EDT TUE MAY 30 2006

...THE SEVERE THUNDERSTORM WARNING FOR OTSEGO COUNTY IS CANCELLED...

THUNDERSTORMS HAVE EXITED OTSEGO COUNTY. HOWEVER...ADDITIONAL 
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON.

LAT...LON 4534 8462 4520 8466 4521 8425 4544 8424

$$

MIC031-301915-
/O.CON.KAPX.SV.W.0012.000000T0000Z-060530T1915Z/
CHEBOYGAN MI-
242 PM EDT TUE MAY 30 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM EDT FOR
CHEBOYGAN COUNTY...

AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR TOWER...OR ABOUT 7 MILES SOUTHWEST OF ONAWAY...MOVING NORTHEAST
AT 30 MPH.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4534 8462 4520 8466 4521 8425 4544 8424

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 10:35 AM EDT, 3 hours 33 minutes earlier.

Area forecast discussion, May 30, 10:35 AM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1035 AM EDT TUE MAY 30 2006

.UPDATE...CONVECTION HAS BLOSSOMED PAST FEW HOURS FROM NEAR
MUNISING...SOUTH ACROSS NRN LAKE MI...TO ERN WI. ACTIVITY APPEARS
TO BE IN RESPONSE TO UPSTREAM OUTFLOW BOUNDARIES...CONVERGENCE AND
ASCENT IN ADVANCE OF SLOW-MOVING FRONT OVER WI...AND WEAKENING/BROAD
NOCTURNAL LLJ ACROSS REGION. EXAMINATION OF APX/GRB 1200 UTC
SOUNDINGS (NOT SURPRISINGLY) REVEALS A FAVORABLE THERMODYNAMIC
ENVIRONMENT FOR CONVECTION...WITH 8H-7H LAPSE RATES OF 8.0 C/KM...NO
CAP...AND 8H DEW POINTS NEAR +13C.

FOR THIS AFTERNOON...APPROACHING FRONT AND CONTINUED DESTABILIZATION
WILL EASILY PROVIDE FOR SCATTERED/NUMEROUS STORM DEVELOPMENT IN ALL
AREAS. ASSUMING 88/65...MLCAPES WILL REACH 2100 J/KG BY MID
AFTERNOON. AS PREVIOUSLY DISCUSSED...WIND FIELDS WILL REMAIN WEAK
(WITH 5H WINDS AND 0-6 KM BULK SHEAR < 15 KTS). THIS WILL SERVE TO
LIMIT STORM ORGANIZATION. HOWEVER...WITH FREEZING LEVELS AROUND 13
KFT...K INDICES IN THE UPPER 30S...AND PWAT/S APPROACHING 1.5
IN...SLOW MOVING STORMS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS A
VERY GOOD BET. A FEW ISOLATED PULSE SEVERE STORMS...WITH 60 MPH
WINDS AND/OR LARGE HAIL...WILL ALSO BE POSSIBLE.

AT THIS TIME...MOST LIKELY AREA FOR INITIAL DEVELOPMENT WILL BE
AFTER 1 PM ACROSS NE LOWER WHERE LAKE BREEZE CONVERGENCE WILL BE
MAXIMIZED. OUTFLOW FROM UPSTREAM CONVECTION...COUPLED WITH SOME WWD
TURNING OF THE WINDS OFF OF LAKE MI MAY ALSO ALLOW STORMS TO FIRE
ALONG US-131 CORRIDOR BY EARLY AFTERNOON. SUFFICE IT TO SAY...A
CHAOTIC CONVECTIVE PATTERN EXPECTED...WITH OUTFLOW AND LAKE BREEZE
BOUNDARIES PROVIDING THE MAIN FOCUS.

SATELLITE AND SURFACE TEMP TRENDS SUPPORT HIGHS APPROACHING 90 ONCE
AGAIN THIS AFTERNOON. GOING TEMP FORECAST APPEARS ON TARGET...WITH
ONLY A FEW MODIFICATIONS ANTICIPATED.

SMITH

&&

.PREV DISCUSSION...ISSUED 443 AM TUE MAY 30

SFC/RUC/SATELLITE/RADAR AND UPPER AIR ANALYSIS SHOWING UPPER RIDGE
ACROSS THE EASTERN GREAT LAKES WITH TROUGH SWINGING NORTHEAST
THROUGH MANITOBA. WARM/STATIONARY FRONT REMAINS WELL NORTH OF
US...WHILE SFC COLD FRONT HAS MADE IT TO THE WISCONSIN/MN BORDER AND
NW IOWA. SHOWERS AND THUNDERSTORMS HAD FIRED YESTERDAY AFTERNOON
ALONG THE COLD FRONT...BUT HAVE DWINDLED IN THE OVERNIGHT HOURS
ACROSS WESTERN LAKE SUPERIOR/NW WISCONSIN AS H8 LLJ HAS ALREADY
SHOWED SIGNS OF VEERING WITH STRONGEST WINDS (25KTS)/NOSE OF THE JET
IS POINTING INTO SE ONTARIO AGAINST THE WARM FRONT. NEW CONVECTION
HAS FIRED THERE...AND ALONG THE AXIS OF STRONGEST WINDS BACK INTO
WISCONSIN. ADDITIONAL SHOWERS/STORMS THAT WERE IN NE ILLINOIS
YESTERDAY AFTERNOON AND EVENING HAVE DWINDLED. TOUGH TO SEE IF THESE
WERE ASSOCIATED WITH A WEAK VORT MAX/SHORTWAVE...HOWEVER THE
PRESENCE OF AT LEAST WEAK SW FLOW ALOFT WOULD SUGGEST THAT WEAKER
SHORTWAVES COULD BE PRESENT ACROSS ILLINOIS/WISCONSIN/NRN LAKE
MICHIGAN. 0-6KM BULK SHEAR 5-15KTS ACROSS THE REGION...AND ONLY
PULSE TYPE ACTIVITY WITH NO ORGANIZATION ANTICIPATED. PWATS 1.25 TO
1.50 IN THIS SOUPY AIR MASS AND SLOW STORM MOVEMENT COULD LEAD TO
LOCALLY HEAVY RAINFALL IN THE STORMS...SUPPOSE THERE IS ALWAYS A
MINIMAL/MARGINAL SEVERE THREAT TO LARGE HAIL AND POSSIBLE WIND GUSTS
IN ISOLATED CELLS THAT QUICKLY STRENGTHEN...BUT CERTAINLY NO
WIDESPREAD SEVERE STORMS WILL OCCUR.

OVERVIEW...AS UPPER TROUGH SWINGS THROUGH CENTRAL CANADA TAKING
STRONGEST WINDS FIELDS WITH IT...WHILE SFC COLD FRONT WILL SLOWLY
EDGE ITS WAY INTO NRN MICHIGAN TONIGHT AND WEDNESDAY. BOTH GFS/NAM
HAVE COME INTO BETTER AGREEMENT WITH THE COLD FRONT DROPPING IN
AROUND THE SAGINAW BAY AND THUMB AREAS OF LOWER MICHIGAN BY 12Z
WEDNESDAY. WSW FLOW ALOFT WILL BRING MINOR SHORTWAVE ACTIVITY ALONG
THIS BOUNDARY WHICH COULD WAFFLE THIS BAROCLINIC ZONE NORTH AND
SOUTH OF THE THUMB AREA WEDNESDAY...BUT CERTAINLY BEST PRECIP/STORM
CHANCES WILL RESIDE IN OUR SE CWA BY WEDNESDAY WITH HEAVY RAINFALL
IN THIS SOUPY AIR MASS A POSSIBILITY. SHARPER SHORTWAVE AND NW FLOW
MOVING IN THURSDAY AFTERNOON WILL PUSH ALL THE MUGGY AIR AND CHANCES
FOR RAIN SOUTHEAST OF THE AREA BY THURSDAY NIGHT. UNTIL THIS
OCCURS...WE WILL HAVE PERIODS OF SHOWERS AND THUNDERSTORMS TO DEAL
WITH...AND THE POSSIBILITY OF ISOLATED PULSE TYPE STORMS THAT COULD
BRIEFLY GO SEVERE WITH WIND/HAIL...AS BULK SHEAR VALUES WILL ONLY
INCREASE FROM 10-15KTS TUESDAY TO 25 KTS WEDNESDAY.

FORECAST CONCERNS...OBVIOUSLY THUNDERSTORM CHANCES...AND HIGH
TEMPERATURES TODAY AND TOMORROW.

TODAY...TRICKIEST PART OF THIS FORECAST MAY BE HIGH TEMPERATURES.
CURRENT SATELLITE IMAGERY SHOWS ONLY SCATTERED HIGH CLOUDS AROUND
THE AREA...WHICH WOULD RESULT IN US STARTING OUT WITH A STRONG SUN
TO BEGIN A RAPID HEATING AGAIN TODAY. HOWEVER...CONSIDERING THE
AFOREMENTIONED SYNOPTIC SET UP WITH REGARDS TO THE LLJ...COULD SEE
AT LEAST ISOLATED SHOWERS/STORMS TO DEVELOP ALONG AND NORTH OF A
LINE FROM GRAND TRAVERSE BAY TO ALPENA. WEAK H8 LLJ AND NO FORESEEN
VORT MAX SHOULD KEEP CHANCES AT 30% OR LESS. IF STORMS WERE TO
DEVELOP...THERE COULD BE ADDED CLOUDINESS TO NRN MICHIGAN...IMPLYING
A SLOWER WARM UP TODAY. HOWEVER...THIS IS A SUMMER TIME AIR MASS...
STORMS HAVE YET TO DEVELOP IN OUR NECK OF THE WOODS...UPSTREAM
CLOUDS LOOKING TO HAVE A NEGLIGIBLE IMPACT...AND THE COLD FRONT IS
WELL OUT TO OUR WEST TO START THE DAY. ANY STORMS THAT DO FIRE PRIOR
TO SUNRISE WOULD DWINDLE QUICKLY WITH A WEAKENING LLJ. THEREFORE...
DO EXPECT A DECENT AMOUNT OF SUN THROUGH MORNING TO ALLOW TEMPS TO
REACH WELL INTO THE 80S...WITH SOME LOW 90S AGAIN NOT OUT OF THE
QUESTION. HAVE RAISED MAX TEMPS ACCORDINGLY..BUT STILL KEPT THEM A
FEW DEGREES SHY OF YESTERDAYS READINGS AS 950-850 TEMPS DO LOOK TO
FALL A COUPLE OF DEGREES...AND EVEN A SUPERADIABATIC LAPSE RATE AT
THE SURFACE DOES NOT ALLOW FOR ANY WARMER READINGS. NEVERTHELESS...
IT IS GOING TO BE ANOTHER VERY WARM AND MUGGY DAY. MOISTURE IS
FORECAST TO INCREASE IN THE 950-850MB LAYER TODAY...MAINLY POOLING
ALONG THE FRONTAL ZONE THAT STEPS INTO EASTERN UPPER THIS AFTERNOON.
WHAT THIS WILL EFFECTIVELY DO IS...ALLOW FOR THE CAP AT 800MB TO BE
MUCH WEAKER TODAY (ALMOST NON-EXISTENT) AND ALLOW FOR A SHOWERS AND
STORMS TO DEVELOP FASTER (LIKELY BY NOON-1PM WITH CONVECTIVE TEMPS
IN THE LOWER TO MIDDLE 80S. MODIFYING SOUNDINGS AROUND THE AREA WITH
A PARCEL AROUND 85/67 YIELDS 1800-2300 J/KG OF MLCAPE. 0-6KM BULK
SHEAR 10-15KTS ACROSS THE REGION...AND ONLY PULSE TYPE ACTIVITY WITH
NO ORGANIZATION ANTICIPATED. PWATS 1.25 TO 1.50 IN THIS SOUPY AIR
MASS AND SLOW STORM MOVEMENT TO THE NE COULD LEAD TO LOCALLY HEAVY
RAINFALL IN THE STORMS...SUPPOSE THERE IS ALWAYS A MINIMAL/MARGINAL
SEVERE THREAT TO LARGE HAIL AND POSSIBLE WIND GUSTS IN ISOLATED
CELLS THAT QUICKLY STRENGTHEN...BUT CERTAINLY NO WIDESPREAD SEVERE
STORMS WILL OCCUR. SCENARIO PAINTED FOR TODAY IS FOR STORMS TO BE
INITIATED POSSIBLY BY TERRAIN...BUT MORE LIKELY BY LAKE BREEZES...
AND INDIVIDUAL STORM OUTFLOW COULD FIRE OFF MANY OTHER STORMS AS
LCLS AND LFCS ARE MUCH LOWER (SUB 850MB) THAN YESTERDAY.

TONIGHT...FEEL THAT SHOWERS AND STORMS SHOULD BE ONGOING ACROSS MOST
OF NRN MICHIGAN AT LEAST EARLY THIS EVENING...OR UNTIL SUNDOWN...AS
THE FRONT WILL EDGE ITS WAY INTO NRN LOWER OVERNIGHT. STILL LOOKING
AT PULSE TYPE STORMS WITH OUTFLOWS GENERATING NEW CELLS...AND
MINIMAL...BUT SOME CHANCE...FOR STORMS TO GET STRONG ENOUGH FOR
BRIEF BOUTS OF SEVERE HAIL/WIND GUSTS. NOT MUCH SYNOPTIC FORCING
ALONG THE FRONT...AND REDEVELOPMENT OF THE LLJ LOOKS PALTRY (15 KTS
ACROSS THE SRN CWA). THEREFORE...HAVE LOWERED CHANCE FOR PRECIP
DURING THE OVERNIGHT HOURS TO 30-50%...GREATEST ALONG/LEFT OF THIS
WEAK LLJ IN NRN LOWER. ALSO...WITH WEAK VORT MAXES/SHORTWAVES IN THE
SW FLOW...AND SEEING WHATS UPSTREAM CURRENTLY...CAN SEE AT LEAST
SOME ACTIVITY PERSISTING/REDEVELOPING OVERNIGHT. AIR MASS REMAINS
RATHER MUGGY AGAIN...ESPECIALLY IN NRN LOWER. LOW TEMPS WILL BE IN
THE LOW/MID 60S NRN LOWER AND THE MID-UPPER 50S IN EASTERN UPPER.

WEDNESDAY AND WEDNESDAY NIGHT...INTERESTING SCENARIO UNFOLDING IN
THE THUMB/SAG BAY REGION. FRONTAL ZONE WILL BE IN THIS VICINITY AND
BETTER SHORTWAVE ACTIVITY IS EXPECTED TO ROLL ACROSS THIS FRONTAL
ZONE PROVIDING ROUNDS OF SHOWERS/STORMS. THERE HAD BEEN EARLIER
QUESTIONS AS TO HOW FAR SOUTH THIS FRONT WOULD MAKE IT...WITHOUT ANY
REAL NW PUSH ALOFT. WELL...MAYBE MODELS ARE NOW HINTING AT THE
SCENARIO WE HAVE BEEN LOOKING AT. POTENTIAL IS THERE FOR THE
SHORTWAVE ACTIVITY TO WAFFLE THIS FRONTAL ZONE NORTH AND SOUTH OF
THE SAG BAY/THUMB REGION WED/WED NITE. WITH PWATS HOLDING AROUND
1.50...WEAK WIND FIELDS ALOFT PROMOTING SLOW STORM MOVEMENT...WARM
CLOUD DEPTHS TO 12-13KFT...PRECIP EFFICIENCY AND HEAVY RAINFALL NOW
COMES INTO PLAY. THIS WILL MAINLY BE FOR GLADWIN/ARENAC/IOSCO AND
PORTIONS OF ROSCOMMON AND OGEMAW COUNTIES AND WILL MENTION IN THE
HWOAPX. CLEARING/COOLER WEATHER WILL BE SEEN THROUGH THIS TIME
ACROSS EASTERN UPPER...WHILE PERSISTENT CLOUDS AND PERIODS OF RAIN
ACROSS THE FAR SE COUNTIES WOULD RESULT IN MINIMAL SURFACE HEATING
(WILL REMAIN QUITE MUGGY THOUGH). THIS POSES A PROBLEM FOR THE HIGH
TEMPERATURE FORECAST...BUT MID TO UPPER 70S WOULD BE ALL THAT WE CAN
MUSTER UNDER THIS SCENARIO.

LATER PERIODS...POTENTIAL FOR CONTINUED RAIN ACROSS THE SE COUNTIES
LEAKS INTO THURSDAY MORNING...BUT WILL NOT DO MUCH OUTSIDE OF THROW
IN A SMALL CHANCE ACROSS THE SE COUNTIES THURSDAY MORNING. DAY CREW
CAN ASSESS AND MAKE APPROPRIATE CHANGES/TWEAKS. GFS HAS CLEARED
THINGS UP BY THEN...AND THE MORE FAVORED NAM IS THE ONE SUGGESTING
GLOOMY WEATHER WOULD HOLD FOR A BIT LONGER. NO OTHER CHANGES MADE
TO THE FORECAST.

MARINE...AREAS OF FOG WILL CONTINUE ALONG AND AHEAD OF THE FRONTAL
ZONE OVER THE COOLER LAKES. LOOKS LIKE BY THURSDAY AFTERNOON...MUCH
OF THIS PROBLEM SHOULD BE GONE.      SMD

&&

.APX...WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, May 30, 11:00 AM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1100 AM EDT TUE MAY 30 2006

LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-311000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
1100 AM EDT TUE MAY 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS ARE LIKELY
ACROSS ALL OF NORTHERN MICHIGAN THIS AFTERNOON AND TONIGHT. A FEW OF
THE THUNDERSTORMS MAY ALSO PRODUCE THREE QUARTER INCH HAIL AND WIND
GUSTS TO 60 MPH. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL
BE BETWEEN 2 PM AND 9 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE CHANCE FOR THUNDERSTORMS WILL PERSIST WEDNESDAY AND WEDNESDAY
NIGHT FOR NORTHERN LOWER MICHIGAN...MAINLY ALONG AND SOUTH OF
M-72. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ALONG AND SOUTH OF A
LINE FROM HOUGHTON LAKE TO HARRISVILLE.

THERE IS ALSO A CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

SMITH

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 1:16 PM EDTSpecial Marine WarningAPX47 min
May 30, 1:44 PM EDTSpecial Marine WarningAPX61 min
May 30, 2:34 PM EDTSevere Thunderstorm WarningAPXPresque Isle56 min
May 30, 3:12 PM EDTSevere Thunderstorm WarningAPXAntrim63 min
May 30, 3:16 PM EDTSevere Thunderstorm WarningAPXCheboygan29 min
May 30, 3:56 PM EDTSevere Thunderstorm WarningAPXOtsego51 min
May 30, 7:27 PM EDTSpecial Marine WarningAPX2 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.